Article Text

PO-0030 Case Report: Heparin-induced Thrombocytopenia (hit) In Two Children After Fontan Procedure
  1. A Hofer,
  2. M Heschl
  1. Anesthesiology and Intensive Care, Gerneral Hospital Linz, Linz, Austria

Abstract

Background and aims Incidence of HIT in childhood is lower than in adults because of lower platelet factor 4 levels and immature immune system. After frist time cardiac surgery platelet-antibody formation has been reported to be 1,7% in neonates and 6% in children on the 5th postoperative day. With reexposure to unfractionated heparin (UFH) even 52% of children are antibody positive but only 1.3% develope symptoms.1

Methods and results Two children (3 and 3.5 years old) developed thrombopenia after Fontan procedure (after 5 and 7 days respectively). One patient suffered from cyanosis due to a thrombus in the Fontan tunnel. Both were initially treated with with continuous argatroban infusion and then switched to a vitamin k antagonist. In the second patient aPTT and INR exceeded therapeutic values during transition, because argatroban dosage was not reduced adequately. (Table 1)

Abstract PO-0030 Table 1

Conclusion In both patients platelet count recoverd. No adverse events, especially no argatroban induced bleeding occured. aPTT and INR should be monitored closely and dosage should be adapted accordingly.

  1. Mullen et al . Anesth Analg. 2008; 107(2):371–378

  2. Niyati et al . Pediatric Pharmacol Ther. 2012; 17(1):12–30

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.